You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Diophantine Approximation, Bessel Functions and Radially Symmetric Periodic Solutions of Semilinear Wave Equations in a Ball
J. Berkovits and J. Mawhin
Transactions of the American Mathematical Society
Vol. 353, No. 12 (Dec., 2001), pp. 5041-5055
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2693916
Page Count: 15
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
The aim of this paper is to consider the radially-symmetric periodic-Dirichlet problem on [0, T] × Bn[a] for the equation utt - Δ u = f(t, |x|, u), where Δ is the classical Laplacian operator, and Bn[a] denotes the open ball of center 0 and radius a in Rn. When α = a/T is a sufficiently large irrational with bounded partial quotients, we combine some number theory techniques with the asymptotic properties of the Bessel functions to show that 0 is not an accumulation point of the spectrum of the linear part. This result is used to obtain existence conditions for the nonlinear problem.
Transactions of the American Mathematical Society © 2001 American Mathematical Society